MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1009660
Medical Device Problem Codes Break (1069); Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that prior to use to the hi-torque bmw universal 190cm guide wire (gw), the gw started to break but remained in one piece.The gw was not used in the procedure.Another bmw gw was used to continue the procedure.There was no patient involvement and no clinically significant delay reported in the procedure.No additional information was reported.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stretched coils and bent were confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and observations from the returned analysis, a definitive cause for the reported issue could not be determined.Factors that may contribute to damage observed prior to use include, but are not limited to, damage incurred during manufacturing, damage incurred during shipment, or inadvertent handling during unpacking or preparation.The observed scraped teflon coating was not reported which likely occurred due to an interaction with the torque device being tight against the guide wire.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.Correction: h6: medical device problem code 1069 removed.
 
Event or Problem Description
Subsequent to the initial report being filed it was reported that by frayed, the guide wire coils were curved and stretched.No additional information was reported.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22674747
Report Number2024168-2025-07912
Device Sequence Number3702213
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public(01)08717648014338(11)241004(17)260930(10)4100471
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1009660
Device Catalogue Number1009660
Device Lot Number4100471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown